Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How To Treat Facial Wasting When You Have Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Wasting Syndrome

... What Is AIDS Wasting? What Causes AIDS Wasting? How Is Wasting Treated? The Bottom Line What Is AIDS Wasting? AIDS wasting is the involuntary loss of more than 10% of body weight, plus more than 30 days of either diarrhea, or weakness
Ask the Experts

When does Facial Wasting start taking place?

Hi Dr. Pierone!I was just curious to know when to actually start expecting 'facial wasting' to start taking place? I have been on Atripla for almost a year and half. What's really scary to me is, I am only 24 years old now. Hopefully, I am still...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...Facial wasting is not an inevitable complication of HIV treatment. I have many patients who have been on antiretroviral therapy for over Read more »

weight wasting being an adolescent hiv positive

My daughter is 17 and a year has passed since she began wasting weight. Now she weights 37 kg. We are from Argentina, Ive tried many psychological therapies with no result. My daughter is constantly depressed and deserts every treatment we start. Im...
Ewald Horwath, M.D.

Response from Ewald Horwath, M.D.

University of Miami School of Medicine
...The wasting is not a psychological symptom. In most people with HIV infection, it is a biological manifestation of caused by some of the Read more »

ThermaCool for facial wasting

I am 39 years old and have been HIV+ for 10 years. While my weight has been stable for years, lately I've noticed that my face is looking more drawn and gaunt with a mild sunken look to my cheeks. I've been reading a lot lately about ThermaCool,...
Graeme Moyle, M.D.

Response from Graeme Moyle, M.D.

Chelsea and Westminster Hospital
...I would suggest seeking advice on www.facialwasting.orgGood luckGraeme Read more »

Facial wasting early on HIV

Hi Doctor:I am asking my question here because on your lipodystrophy forum there doesn't seem to be much activity lately.I became HIV + about a year ago, and started meds viramune/3tc/viread about 2 months later.Viral load is <50 and tcells average...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
...long time to get better from your acute illness. If not, I would still give it more time before making a final decision about treating it. It is possible, but very unlikely that this is lipodystrophy, so I would reserve judgement on this point... Read more »
Articles
Henry J. Kaiser Family Foundation

Wall Street Journal Examines Pricing History of Thalidomide, Cancer Drug Used Off-Label to Treat AIDS-Related Wasting

...drug, according to the Journal . The approval gave physicians the opportunity to prescribe the drug off-label for AIDS-related wasting. In clinical trials, Thalomid -- which is manufactured and marketed by the drug company Celgene -- reduced... Read more »
The Body PRO

Treating HIV-Associated Weight Loss and Wasting

...conference. A variety of pharmacologic and nonpharmacologic interventions are useful in patients with HIV-associated weight loss and wasting. Dr. Mary Romeyn from San Francisco reported a study of oxandrolone (20 mg/day) with or without... Read more »
Henry J. Kaiser Family Foundation

AIDS Healthcare Foundation Says Drug Used to Treat AIDS Wasting Not Essential for Treatment

...services for people with HIV/AIDS in the United States, last month said that the drug Serostim, which is used to treat AIDS-related wasting, is not essential for treatment and that patients use the drug primarily to improve their appearances... Read more »
The Body

Treating My Facial Wasting

...meantime, my friends, please be well. Mark To contact Mark, click here . Episode Seven: Treating My Facial Wasting var first = new... Read more »
Connect With Others

HIV/AIDS Lipoatrophy (Facial Wasting)

Posted by bradford, 2 Replies
...HIV/AIDS Lipoatrophy (Facial Wasting) Individuals living with HIV and AIDS may not only have to deal with the threat of illness but the toll of illness. All that Read more »

Wasting---help me

Posted by Anonymous, 4 Replies
...I'm sorry to come on board, but I need help. My husband is wasting away. He's newly on meds, but not gaining. It seems as though his buttcheeks are completely gone. I don't know what to do. I'm Read more »

living with facial wasting

Posted by chrisFFF, 1 Reply
...Hello, I wanted to write because I have recently started a website to help people living with facial wasting. Lipoatrophy is a pretty emotional issue to deal with, and I wanted to have a place for people to connect about it and find Read more »

facial wasting * any help/support appreciated

Posted by boston781, 3 Replies
...I've been HIV+ since '91. I'm currently on fuzeon & other meds. I am so depressed over my sunken cheeks. I'm doing well healthwise being Read more »